MAUDE Adverse Event Report: STRYKER TRAUMA KIEL CONDYLE SCREW T2 FEMUR Ø5X75 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL CONDYLE SCREW T2 FEMUR Ø5X75 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1895-5075S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after nail insertion, a condyle screw was inserted, but it did not engage with the nut at all.Once the surgeon tried to engage them outside the body, but it still didn't engage.Another screw was used to complete the surgery.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note correction to d4 lot #.The reported event could be confirmed.The device inspection revealed the following: the identification of the returned device was confirmed based on the catalog # and the lot# marked.The condyle screw shows signs of usage evident by intense scratches on the shaft.This may indicate that the insertion and/or extraction of the screw required great amount of force, possibly caused due to misalignment, consequently interacting with the nail and the washer.The threads are heavily damaged and are flattened in some parts, with faded anodization, which also indicates the fact that the screw was not inserted properly and was rather misaligned, thus damaging the screw when trying to engage it with the nut.The damaged and flattened threads also explain why the screw did not engage the nut when tested outside the patient's body.Therefore, the complaint was confirmed and the functionality of the device cannot be given anymore.During manufacturing, functionality test and dimensional inspection were done according to specifications.During the inspection, all devices met the specifications.Based on investigation, the root cause was attributed to an user related issue.The failure was caused by the misalignment of the inserted screw, which led to heavy damages on the threads when trying to engage the device with the nut.As a reminder, the instructions for use clearly state that: " during the course of the operation, repeatedly check to ensure that the connection between the implant and the instrument, or between the instruments, required for precise positioning and fixing is secure.Implants which consist of several components must only be used in the prescribed combination (see operative technique).After the procedure check the proper positioning of all implants using the image intensifier." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
CONDYLE SCREW T2 FEMUR Ø5X75 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15469646
Report Number0009610622-2022-00440
Device Sequence Number2892074
Product Code HSB
UDI-Device Identifier04546540202185
UDI-Public04546540202185
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1895-5075S
Device Catalogue Number18955075S
Device Lot NumberK08EFB0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date11/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown